Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Is alprax .25 good for depression?

sir,i have some problems of depression , anxiety .for that i consumed alprax.25 &nexito 10 under the supervision of a psychiatrist for a period of 4 months and i got great improvement .after that i continued the drugs my own for another 6 months. now when i tried to stop it i m experiencing a shock type feel through out my body frequently. what i ll do now ?pls help me
Asked On : Mon, 17 Jan 2011
Answers:  3 Views:  2554
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
Welcome to Healthcare Magic Forum
The symptoms you are experiencing are withdrawal symptoms. Stopping such med's suddenly is difficult and a sort of shock to the body. Reducing doses gradually is advised. Also a little patience on your part is needed here.
Answered: Tue, 18 Jan 2011
Psychiatrist Dr. B Raghavendra's  Response

DO NOT USE ALPRAX FOR MORE THAN 4-6 WEEKS AT A TIME......this is a drug which is addictive if taken in long term and hence should not be used more than 4-6 weeks. It has withdrawal symptoms as well if you have taken it for 6 months and hence would need to be substituted with another long acting medication to be tapered off (called detoxification in our jargon) and MUST BE DONE UNDER SUPERVISION OF A PSYCHIATRIST IF THE WITHDRAWAL SYMPTOMS ARE DUE TO THIS.

This is the reason why self medication is not advised :-)

Answered: Tue, 18 Jan 2011
I find this answer helpful
Psychiatrist Dr. B Raghavendra's  Response
Nexito or Escitalopram is an SSRI type antidepressant which should not be stopped suddenly. It needs to be decreased down in dose and then needs to be stopped. If not you MAY experience withdrawal symptoms, which in your case, looks like what you have experienced.

I would suggest that you decrease the dose slowly over weeks probably under a psychiatrists guidance. If at all you still have unbearable side effects, even at this mode of stopping it, then you may need it to be replaced with a long acting antidepressant which can be tapered off easily.

Hope this helps. Good Luck
Answered: Tue, 18 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor